Possible Remedy: Benzos

Discussion in 'Support' started by JOHNSPO, Jul 13, 2016.

tinnitus forum
    1. JOHNSPO

      JOHNSPO Member

      Tinnitus Since:
      041016
      Cause of Tinnitus:
      UNKNOWN
      Hi, I've suffered with this hissing noise for several months. Not sure how it happened but it was driving me crazy, and to some extent it still does but a far less degree of annoyance.

      My doctors have ruled out the cause of side effects from medications. I am scheduled to see a neurologist in November but really what I think I nee is a ENT.

      That said, my doc switched me from lorazapam ( been on that for 10 years) to Valium, 10mg x2 day and consequently the ringing is neutralized to such a degree I hardly notice it. In fact, if I take the 20mg at once the noise it gone altogether - for about 10 hours whereas before the valium it was 24/7.

      Just passing this on.
       
    2. whale
      No Mood

      whale Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      04/25/2016
      Cause of Tinnitus:
      Myofascial crap Bruxism, a jackhammer, stress who knows
      I've have the same for about the same amount of time,interesting. my Dr. gave me lorazapam which lowered the volume a bit. He doesn't like Benzo so I may need another to check out Valium. I heard benso's can loss their effectiveness after a few weeks, but the T could be anxiety related, vascular or brain related if benso's has such an effect. You may also want to check a Neurologists after the ENT. sometimes an ENT only checks the outer Ear, infection and hearing. T is a symptom and could come from different sources for different people. The fact the Valium has a effect is a good sign you could be on the right tract to the cause. you'll need to go to the ENT to rule out infection but my guess is that the root cause is behind the outer ear.

      The worst part about mine is it does a pulsating spike in my bedroom. thats one of the worse places to get it.
       
    3. grate_biff
      No Mood

      grate_biff Member

      Location:
      Oslo, Norway
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      aucustic trauma, benzo withdrawl or both
      Be careful guys! Benzo is NOT a viable treatment for anything, neither for T.
      Trust me!
       
    4. JOHNSPO

      JOHNSPO Member

      Tinnitus Since:
      041016
      Cause of Tinnitus:
      UNKNOWN
      Yes, thanks for the replies. I should clarify that abput 10 years ago I was diagnosed with chronic anxiety thus my benzo treatment.

      I should say that I have chronic HBP, howver even after getting that pressure to normal the ringing continued. Furthermore, the doctor was so alarmed ( 180 / 120) that he decided my nerves had to be treated as well as beta blockers.

      So, I developed the hissing while on Lorazapam, and was switched to Valium as I have pain related conditon as well. However, the unknown to both of us the Valium silenced the T to great extent.

      I have not experienced pulsating and I'd imagine that's most uncomfortable. I can tell you that my fear of listening to loud music ( phobia?) or any high environmental sound still remains.

      Finally, I think I will see an ENT BEFORE I see the neuro. Hopefully this is a benign tumor that can be removed.
       
    5. JOHNSPO

      JOHNSPO Member

      Tinnitus Since:
      041016
      Cause of Tinnitus:
      UNKNOWN
      Actually my benzo use with respect to effectivness did not lose it's effectiveness. Saying it another way I did not require a higher dosage in the 10 years I was on it much to the amazement of my doc.

      However, I understand the withdrawls can be horrendous. Even so, if the benzo diminshes the T for you well then it is worth it. Good luck and please keep me updated.
       
    6. JOHNSPO

      JOHNSPO Member

      Tinnitus Since:
      041016
      Cause of Tinnitus:
      UNKNOWN
      Read again your post, bedroom worst time that's sleep time. I have taken melatonin on and off for years and it helps me sleep but did nothing for my "T".
       
    7. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      Valium is just another benzo drug.
      Your doctor didn't switch you medications, he switched you brands of a product.
      He probably gave you more valium and that's why you noticed the difference. How much ativan were you on?
       
    8. JOHNSPO

      JOHNSPO Member

      Tinnitus Since:
      041016
      Cause of Tinnitus:
      UNKNOWN
      Hi, my doage of lorazapam was .1 once a day. The doctor said the eqivealant would be 10mg x 2 day of valium. I notice no side effects or difference except 1) takes the edge off pain ( spinal stenosis and not on pain meds) and 2) huge reduction in T. Opinions from two doctors said in my case loraz would have a synergistic effect to lower chronic HBP and the other opinion was that valium would work more as taking the edge off the pain, which it does. So, I do not take noth as I'd rather deal with infrequent panic attacks than the T. While all benzos are the same there is a slight difference on how they affect individuals - varies from person to person.
       
    9. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      10mg Valium = 1mg Lorazepam (Ativan).
      So your doctor is incorrect (.1mg - if that's not a typo - of lorazepam is next to nothing).
       
    10. JOHNSPO

      JOHNSPO Member

      Tinnitus Since:
      041016
      Cause of Tinnitus:
      UNKNOWN
      Your correct, typo. 1 mg loraz x2 perday - transitioned to val 10mg 2x perday. Confused myself as I take .1 mg of clonidine for HBP.

      Thanks
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.